pharm Flashcards Preview

NCLEX > pharm > Flashcards

Flashcards in pharm Deck (3)
Loading flashcards...
1

Levofloxacin

Levofloxacin could make the client sunburn more easily. Avoid sunlight or tanning beds. Wear protective clothing and use sunscreen (SPF 30 or higher) when outdoors.

2

Cholinergic crisis

Cholinergic crisis is an episode of excessive stimulation to one of the body’s neuromuscular junction points. Such an event results from a buildup of acetylcholine stemming from acetylcholinesterase inactivity or insufficiency. A common cause of cholinergic crisis episodes is the unintended overdose of treatment drugs in myasthenia gravis clients.

Remember DUMBELLS – Diarrhea and abdominal cramping, Urination increased, Miosis (pinpoint pupils), Bradycardia, Emesis (nausea and vomiting), Lacrimation, Lethargy, Salivation to help you remember these signs and symptoms.

3

cardiac cath

So think about the process of a cardiac catherization, its outcomes and possible problems. What is the worst possible complication following this procedure? Death, obviously, but what else? Hemorrhage from the insertion site! Therefore, the nurse’s priority action should be focused on the prevention of bleeding.

The cardiac surgeon will puncture an artery (usually the femoral artery) and insert a “sheath”, which is like a small straw. Through this ‘straw’ will be passed a tiny camera or tools in order to view, open or stent cardiac arteries. When the procedure is completed and the tools with drawn, the femoral artery is closed by using manual pressure and then either sutures, clips or collagen plugs. Depending on the type of closing used, this client will need to keep the leg straight and immobile for 4 to 6 hours.